Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 17, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 10, 2019, 6:10 AM EDT for Schoolcraft County, Michigan. It took effect at Sep 10, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 6:10 AM EDT (10:10 UTC)
- In effect from
- Sep 10, 2019, 8:00 AM EDT
- Expired
- Sep 10, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WHUS43 KMQT 101010 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 610 AM EDT Tue Sep 10 2019 MIZ014-110000- /O.NEW.KMQT.BH.S.0017.190910T1200Z-190911T0000Z/ Southern Schoolcraft- 610 AM EDT Tue Sep 10 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JAW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 5:38 AM EDT, 32 minutes earlier.
Area forecast discussion, Sep 10, 5:38 AM EDT, 32 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Marquette MI 538 AM EDT Tue Sep 10 2019 .SHORT TERM...(Today and tonight) Issued at 433 AM EDT TUE SEP 10 2019 RAP analysis shows a low off to the west as a line of showers continue east across eastern Upper Michigan. A small line of thunderstorms is currently over DLH moving ENE. Most recent HRRR shows those storms continue on their current track, passing between P59 and Isle Royale. Temperatures overnight have continued to warm with an increase in winds steadily providing WAA. As the day gets going, winds will continue to be breezy from the SW as a LLJ continues NE and surface gradient begins to relax. Winds will remain from the SW through the day, allowing the chance for some light clearing along the lake shore west of P53 with downsloping winds. A weak cold front late this afternoon will pass across the UP switching winds to the NW before becoming all N by tomorrow morning. As mentioned over the last few days, models continue to show a fair amount of CAPE this afternoon across central and parts of eastern Upper Michigan. SREF plume mean at IMT is 1700J/kg, with the GFS having a pocket of 2000J/kg and the RAP closer to 3000J/kg. However, model soundings continue to show a capping inversion in the lower levels of the atmosphere that will be tough to bust through. CAMs also seem to agree, as model reflectivity remains quiet through the afternoon. Most of the dynamic forcing is past, and due to sufficient WAA at 850mb, a cap is left behind. As we get into the afternoon, some subsidence actually begins to occur, making any TSRA a little less likely. This may lead to some clearing skies along the WI border as well today, which will give the chance at some locations reaching into the low 80s, but cloud cover will be key. Tonight, clouds look to fill back in along the WI border ahead of our next chance for precipitation tomorrow. The weak cold front this afternoon will help drop dew points enough for lows to fall to near 50. The thermal boundary remains just to the south through Wisconsin tonight before a shortwave lifts back through later this week. .LONG TERM...(Wednesday through Monday) Issued at 505 AM EDT TUE SEP 10 2019 Models indicate a fairly active pattern over the Upper Great Lakes into at least the weekend, but then models/ensembles trend toward a more amplified pattern for early next week as a trough digs into the West Coast resulting in a amplified ridge downstream into the central CONUS and western Great Lakes region. This more amplified pattern should result in generally drier and unseasonably warm weather for the first half of next week. Beginning Wed, surface ridging building in from high pressure over Ontario and Manitoba and dry ne flow around the ridge should result in dry conditions for much of the area. The exception will be south along the Wi border where a shortwave riding along frontal boundary over southern MN and central/northern WI could produce MCS which could the southern CWA with afternoon/evening showers. The NAM and regional Canadian bring showers associated with shortwave and MCS much farther north across the U.P. but prefer ECMWF and GFS idea of confining showers south along the Wi border, closer to the frontal boundary and instability gradient. Thu-Fri, a brief period of drying is expected after Wednesday's shortwave late Wed night into early Thu morning before the next significant shortwave and associated sfc low emerges from the Central Plains and moves across the Upper Great Lakes late Thu into Fri. Increasing deep layer moisture/q-vector convergence and upper diffluence ahead of the shortwave trough along with surging WAA/isentropic ascent in the warm sector of the low will spread rain into western sections of the U.P. as early as late Thu morning and across the rest of Upper Michigan late Thu into Thu night. Elevated instability of 500-750 j/kg could result in some thunderstorms with the rain, and PWAT values rising to 1.5-2 inches, or more than 200 percent of normal for mid-Sept, could also bring a threat of heavy rain, especially with the t-atorms. Fortunately, it looks like the area of heavier rain will be fairly progressive as it moves through with the passage of the system's cold front which should limit any flooding concerns. East-southeast winds ahead of the dynamic system could get gusty late Thu into Thu night, perhaps as high as 30 mph across the tip of the Keweenaw and some east half locations. The bigger wind threat will likely be on Fri afternoon as rain exits to the east with the cold frontal passage in the morning but CAA kicks in behind the system in the afternoon. Most locations will see west-southwest wind gusts topping out around 40 mph Fri afternoon, but there is a potential for much higher winds across the Keweenaw Peninsula. Westerly winds and alignment of favorable isallobaric component across the northwest fcst area would favor Keweenaw Peninsula for the highest winds, with GFS fcst soundings showing the likelyhood of at least advisory wind gusts 45-50 mph and perhaps some gusts approaching high wind warning threshold of 55-60 mph late afternoon into the evening hours. Some wraparound/lake enhanced rain showers could also clip the Keweenaw/Copper Country in the afternoon/evening. Expect drier and cooler conditions for Sat as ridging moves in from the west behind Fri's exiting system, although could still be somewhat breezy in the morning across the Keweenaw with westerly winds gusting 25-30 mph. Models then advertise another shortwave in westerly flow to move across the Upper Great Lakes Sat night into early Sun bringing the potential for more showers. By Sun afternoon into early next week, pattern transition takes place with a sharp trough digging into the West Coast and anomalously high 500 MB heights (585-588 DM) rising across the central CONUS into the western Great Lakes region. Sunday into midweek will bring a period of drier weather and much above normal temperatures. With 850 mb temps rising near 20C by Mon-Tue, would not be shocked to see some lower 80s readings for highs on both of these days which would flirt with record high temps for mid-September at many locations. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 129 AM EDT TUE SEP 10 2019 MVFR/IFR conditions will remain through the forecast period. Strong winds off the surface will cause wind shear during the overnight hours when the low level jet is maximized at IWD and SAW. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 433 AM EDT TUE SEP 10 2019 Gales will taper off this morning as a cold front briefly switches winds around to the NW late this afternoon. By Wednesday morning, Lake Superior will be placed between another approaching low and high pressure across Ontario. Look for NE winds up to 25 knots on Wednesday. The low pressure will be across Minnesota on Thursday, bringing a chance for some easterly gusts up to 35 knots on Thursday afternoon. As the low lifts north through MN into ON Thursday night into Friday morning, another chance for gusts to 35 knots. There is the chance for gales with this passing low pressure, but for now gusts are capped right at 35 knots. Winds will relax by Saturday morning, remaining at or below 20 knots through the rest of the period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... Gale Warning until 6 AM EDT early this morning for LSZ266-267. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...Voss AVIATION...07 MARINE...JAW
Hazardous weather outlook, Sep 10, 5:56 AM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 556 AM EDT Tue Sep 10 2019 MIZ001>007-009>014-084-085-111100- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 556 AM EDT Tue Sep 10 2019 /456 AM CDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible this morning over the east half of Upper Michigan. There is a high swim risk for the Lake Michigan beaches in Schoolcraft County today. Waves building to 6 to 8 feet today may lead to some minor beach erosion and coastal flooding along the Lake Michigan shoreline in Schoolcraft County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will be possible again on Thursday into Thursday night. West wind gusts of 45 to 50 mph are possible across the Keweenaw Peninsula late Friday into Friday evening, and waves building to 8 to 10 feet may lead to some minor beach erosion and coastal flooding over the west shore of the Keweenaw Peninsula. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-111100- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 556 AM EDT Tue Sep 10 2019 /456 AM CDT Tue Sep 10 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gale force wind gusts will be possible again Thursday night through Friday night. See the latest Open Lake Forecast for details. Thunderstorms will be possible again Thursday afternoon and Thursday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-111100- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 556 AM EDT Tue Sep 10 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms are possible this morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible Thursday afternoon into Thursday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Voss
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:31 PM EDT | Small Craft Advisory | MQT | 4 days |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.